Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Amarillo, TX

July 28, 20094 counties in Texas

NWS Amarillo, TX issued this flash flood warning at Jul 28, 2009, 7:34 PM CDT for 4 counties in Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2009, 7:34 PM CDT (00:34 UTC)
Expired
Jul 28, 2009, 11:30 PM CDT
In force
4 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 13 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 10:23 PM CDTFLASH FLOODPalo Duro Canyon, TXPALO DURO CANYON STATE PARK REPORTED 5 FEET OF FAST FLOWING WATER IN WATER CROSSING NUMBER 1.
Jul 28, 11:18 PM CDTFLASH FLOODPalo Duro Canyon, TXLOW WATER CROSSING NUMBER 1 STILL FLOODED AND IMPASSIBLE DUE TO 5 FEET OF FAST FLOWING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 169 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2404 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 290034
FFWAMA
TXC011-065-375-381-290430-
/O.NEW.KAMA.FF.W.0005.090729T0034Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF AMARILLO...
  EASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1130 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  AMARILLO...PANTEX...PALO DURO CANYON STATE PARK...AND LAKE         
  TANGLEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY 
STREETS ACROSS THE EASTERN HALF OF THE CITY OF AMARILLO...ESPECIALLY 
IN POOR DRAINAGE AREAS. MOTORISTS ARE URGED TO AVOID FLOODED 
ROADWAYS AS THE HIGH WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME 
INSTANCES...MAY CAUSE CARS TO STALL AND POSE A HAZARD TO PUBLIC 
SAFETY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

AN URBAN AND SMALL STREAM FLOOD ADVISORY IS STILL IN EFFECT FOR THE 
WESTERN HALF OF THE CITY OF AMARILLO AND THE CITY OF CANYON. FLASH 
FLOODING IS NOT YET ANTICIPATED FOR THESE AREAS.

&&

LAT...LON 3536 10183 3536 10139 3476 10140 3476 10184

$$

JJB
4 follow-up statements
000 
WGUS74 KAMA 290100
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
800 PM CDT TUE JUL 28 2009

TXC011-065-375-381-290430-
/O.CON.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-CARSON TX-RANDALL TX-ARMSTRONG TX-
800 PM CDT TUE JUL 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WESTERN ARMSTRONG...EASTERN RANDALL...SOUTHWESTERN CARSON AND
SOUTHEASTERN POTTER COUNTIES...

SLOW MOVING THUNDERSTORMS CONTINUE TO MOVE SLOWLY SOUTH ACROSS THE 
SOUTH CENTRAL TEXAS PANHANDLE. RAINFALL RATES FROM THESE STORMS ARE 
FROM 1 TO 2 INCHES AN HOUR.

A FOOT OF WATER HAS BEEN REPORTED UNDER THE INTERSTATE 40 BRIDGE AT 
FARM TO MARKET ROAD 1912.

PEOPLE IN PALO DURO CANYON STATE PARK WILL WANT TO MOVE TO HIGHER 
GROUND TO ESCAPE FLOOD WATERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WASHBURN...THE EASTERN SIDE AMARILLO...PALO DURO CANYON...CETA 
CANYON AND WAYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

&&

LAT...LON 3536 10183 3536 10139 3476 10140 3476 10184

$$

LG
000 
WGUS74 KAMA 290140
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
840 PM CDT TUE JUL 28 2009

TXC011-065-375-381-290430-
/O.CON.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-CARSON TX-RANDALL TX-ARMSTRONG TX-
840 PM CDT TUE JUL 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WESTERN ARMSTRONG...EASTERN RANDALL...SOUTHWESTERN CARSON AND
SOUTHEASTERN POTTER COUNTIES...

THE HEAVIEST RAIN HAS MOVED OUT OF THE WARNED AREA. HOWEVER...MORE 
LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE SOUTH CENTRAL TEXAS 
PANHANDLE. RUNOFF FROM THE PREVIOUS HEAVY RAIN WILL LIKELY CAUSE 
FLOODED ROADWAYS AND FLOODING OF THE LOW WATER CROSSINGS IN PALO 
DURO CANYON STATE PARK.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WASHBURN...THE EASTERN SIDE OF AMARILLO...PALO DURO CANYON AND CETA 
CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3536 10183 3536 10139 3476 10140 3476 10184

$$

LG
000 
WGUS74 KAMA 290228
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
928 PM CDT TUE JUL 28 2009

TXC011-065-375-290236-
/O.CAN.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-CARSON TX-ARMSTRONG TX-
928 PM CDT TUE JUL 28 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN
ARMSTRONG...SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES...

THE FLASH FLOODING THREAT HAS DIMINISHED ACROSS MOST OF 
POTTER...CARSON AND ARMSTRONG COUNTIES. HOWEVER...THE FLASH FLOOD 
THREAT CONTINUES FOR SOUTHWEST RANDALL COUNTY INCLUDING PALO DURO 
CANYON STATE PARK.

&&

LAT...LON 3477 10184 3499 10180 3501 10163 3476 10163
      3476 10177 3476 10184

$$

TXC381-290430-
/O.CON.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDALL TX-
928 PM CDT TUE JUL 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN RANDALL COUNTY...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. THIS INCLUDES AREAS NEAR PALO DURO CANYON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 3477 10184 3499 10180 3501 10163 3476 10163
      3476 10177 3476 10184

$$

JJB
000 
WGUS74 KAMA 290410
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1110 PM CDT TUE JUL 28 2009

TXC381-290430-
/O.CON.KAMA.FF.W.0005.000000T0000Z-090729T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDALL TX-
1110 PM CDT TUE JUL 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN RANDALL COUNTY...

AT 1030 PM CDT...PALO DURO CANYON STATE PARK REPORTED FLOODING 
ONGOING WITHIN THE CANYON. SPECIFICALLY...THERE WAS FIVE FEET OF 
WATER FLOWING THROUGH WATER CROSSING NUMBER ONE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO DURO
CANYON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 3477 10184 3499 10180 3501 10163 3476 10163
      3476 10177 3476 10184

$$

JJB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:22 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 28, 6:22 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT TUE JUL 28 2009

.AVIATION...
NORTHWESTERLY FLOW ALOFT ALONG WITH A FRONTAL BOUNDARY IN THE
PANHANDLES WILL KEEP SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY
MORNING. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP BY LATE
WEDNESDAY. VFR CONDITIONS WILL PREVAIL EXCEPT IN AND NEAR THE SHOWERS
AND THUNDERSTORMS WHERE MVFR CONDITIONS... AND STRONG ERRATIC WINDS
WILL OCCUR.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 259 PM CDT TUE JUL 28 2009/

DISCUSSION...
COLD FRONT IN THE AREA...INCREASING SHEAR AND DIFFLUENCE ALOFT IN
ASSOCIATION WITH A SHORT WAVE TROUGH AND ABUNDANT MOISTURE WILL BRING
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE PANHANDLES
OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE WESTERN HALF
OF THE PANHANDLES. AN MCS IS EXPECTED TO GET ORGANIZED OVER THE RATON
MESA AND MOVE SOUTHEAST ACROSS THE WESTERN PANHANDLES OVERNIGHT.
THESE SHOWERS AND STORMS WILL BE MOVING OVER AREAS THAT HAVE
RECEIVED HEAVY RAIN IN THE LAST FEW DAYS. THEREFORE...WE HAVE ISSUED
A FLASH FLOOD WATCH ACROSS THE WESTERN PANHANDLES GENERALLY WEST OF A
EVA OKLAHOMA TO WAYSIDE TEXAS LINE. SHOWERS AND STORMS MAY STILL BE
ONGOING ACROSS THE SOUTHWEST TEXAS PANHANDLE AFTER 12Z ON
WEDNESDAY...THEREFORE HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z
ON WEDNESDAY.

ON WEDNESDAY...AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE CWA
DURING THE DAY WHICH COULD KEEP CONVECTION GOING THROUGH THE DAY...
ESPECIALLY IN THE EAST.  ANOTHER STRONGER COLD FRONT MOVES THROUGH
THE PANHANDLES ON WEDNESDAY NIGHT IN ASSOCIATION WITH ANOTHER UPPER
LEVEL DISTURBANCE MOVING THROUGH THE NORTHWEST FLOW ALOFT. SO...
SHOWERS AND THUNDERSTORMS LOOK LIKE ANOTHER GOOD BET.

HIGH TEMPERATURES WILL BE MUCH COOLER ON THURSDAY BEHIND THE FRONT
UNDER A MAINLY CLOUDY SKY.

A NORTHWEST FLOW ALOFT IS EXPECTED TO CONTINUE THROUGH THE END OF THE
WEEKEND. THIS FLOW WILL CONTINUE TO OPEN THE DOOR FOR SHORT WAVE
TROUGHS TO MOVE THROUGH THE PANHANDLES AND FOR MOUNTAIN CONVECTION
TO HEAD THIS WAY...SO WILL KEEP POPS GOING.

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN AT A MINIMUM THROUGH THIS FORECAST
AS DEW POINTS REMAIN FAIRLY HIGH AND DRYING POTENTIAL WILL BE LOW
GIVEN THE CHANCES OF RAIN.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
     ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
     ZONES: CIMARRON.

&&

11/14
Hazardous weather outlook, Jul 28, 6:16 PM CDT, 1 hour 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT TUE JUL 28 2009

OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
616 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A FLASH FLOOD WATCH IS IN EFFECT OVER THE WESTERN TEXAS AND OKLAHOMA
PANHANDLES THROUGH WEDNESDAY AFTERNOON. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES
THROUGH 10 PM CDT...AND CENTRAL TO EASTERN PANHANDLES THROUGH 1 AM
CDT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. HEAVY RAIN WILL BE THE PRIMARY CONCERN...WHICH
MAY RESULT IN LOCALIZED FLOODING. A FEW SEVERE STORMS ARE ALSO
EXPECTED WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION WEDNESDAY
THROUGH SUNDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT OVER THE
WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY AFTERNOON.
HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL REMAIN THE PRIMARY
CONCERN. HOWEVER...A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL...ESPECIALLY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

BROST

In the hours before

Local storm report, Jul 28, 6:59 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     6 N AMARILLO            35.29N 101.82W
07/28/2009  E60 MPH          POTTER             TX   PUBLIC

&&

EVENT NUMBER AMA0900097

SMB
Local storm report, Jul 28, 7:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     2 W GUYMON              36.69N 101.51W
07/28/2009  E68 MPH          TEXAS              OK   ASOS

&&

EVENT NUMBER AMA0900098

SMB
Local storm report, Jul 28, 7:04 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     GUYMON                  36.69N 101.48W
07/28/2009  E65 MPH          TEXAS              OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA0900099

KJS
Local storm report, Jul 28, 7:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             8 E AMARILLO            35.20N 101.68W
07/28/2009  E0.75 INCH       POTTER             TX   NWS OFFICE

&&

EVENT NUMBER AMA0900100

LG
Local storm report, Jul 28, 7:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND GST     GUYMON                  36.69N 101.48W
07/28/2009  E65 MPH          TEXAS              OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA0900101

SMB
Local storm report, Jul 28, 7:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND DMG     AMARILLO                35.20N 101.82W
07/28/2009                   POTTER             TX   EMERGENCY MNGR

            BELL HELICOPTER GUARD SHACK DAMAGED

&&

EVENT NUMBER AMA0900102

SMB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:03 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Jul 28, 7:22 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall53 min
Jul 28, 7:47 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray, Potter58 min
Jul 28, 8:09 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Randall42 min
Jul 28, 8:45 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler60 min
Jul 28, 10:37 PM CDTAreal Flood AdvisoryAMALipscomb3 hr
Jul 28, 11:34 PM CDTAreal Flood WarningAMARandall12 hr
Jul 29, 4:38 AM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more24 hr
Jul 29, 5:19 PM CDTSevere Thunderstorm WarningAMADallam56 min
Jul 29, 6:02 PM CDTSevere Thunderstorm WarningAMADallam47 min
Jul 29, 6:32 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Hartley, Oldham58 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.